Mixing-weight entropy concavity near the Gaussian below one-half signal
Loading original first page…
Abstract
We establish a Gaussian neighborhood of mixing-weight entropy concavity for symmetric variance-one inputs below one-half retained signal. For each prescribed upper signal fraction less than one half, an explicit uniform relative-density radius guarantees concavity, strictly for non-Gaussian inputs, for every mixing weight and every smaller positive signal fraction. This gives a negative answer, on that signal range, to Congyi Luo's question about near-Gaussian counterexample sequences, including sequences with strong log-concavity and any prescribed finite Gaussian moment matching. The proof controls arbitrary bounded even perturbations through an infinite-mode Hermite estimate that absorbs nonlinear curvature errors relative to the quadratic energy. Complementary finite-jet estimates yield a common all-weight restoration threshold for families with a common absolute-moment envelope and a positive finite Hermite discrepancy, as well as eventual concavity for each fixed symmetric non-Gaussian input with all moments finite. They also force every fixed Gaussian-moment discrepancy of a family with nonnegative small-signal curvature to decay faster than every fixed algebraic power of the signal fraction. A uniform log-concave-class endpoint estimate and exactly moment-matched exponential-tail examples distinguish the resulting restoration regimes.
Read the full paper in the original PDF.
Edition files
- Paper.pdf144.9 KiB · pdf
SHA-256
394c0ef2fb2c71a6866dd4351723e7d8ab3acb8d065767c4440259dd078e327d - Publication_Package.zip161.2 KiB · package
SHA-256
0cf82177b0513039426ed1bf8c1fde38ce1ca319d0b502324f26ff71d22b9d41
Available editions
Research details
- Subjects
- Mathematics · Probability and Statistics · Classical and Real Analysis
- Keywords
- Entropy concavity, Gaussian smoothing, Hermite expansion, Log-concave laws, Probability inequalities
- Manuscript date
- 2026-10-23
- Reader reuse
- none
Scope
For every upper retained signal bound below one half, an explicit uniform Gaussian-relative neighborhood has all-weight mixing entropy concavity, strict for non-Gaussian symmetric variance-one inputs. This gives a negative answer to Luo’s Problem 10.2 for 0 < q < 1/2. Complementary finite-Hermite, fixed-input, endpoint and exact moment-matched-tail results are proved in full.
Disclosures
ChatGPT (OpenAI, Sol 6.1) assisted with literature research, mathematical exploration, proof development and checking, and manuscript preparation through workflows developed in Scott Schubr’s AI governance research. Scott Schubr directed the research and manuscript development and retains responsibility for the content, accuracy, originality and attribution. The research was self-funded. The author owns Luminary Oddities, which operates the Research Archive, and has declared no additional relevant competing interests.
Reproduction
The complete 16-page searchable manuscript and six-member editable source package include all analytic proofs and references. Build main.tex using Tectonic, or run build.py. No empirical dataset is used.
References and related resources
- E. Abbe and L. Zheng, A coordinate system for Gaussian networks, arXiv:1002.2271 (2010).
- F. Abu-Ajamieh, Noise-Induced Restoration of Entropy Concavity Near Gaussian Equilibrium, arXiv:2610.22386v1 (2026).
- P. Cattiaux, A. Guillin and P.-A. Zitt, Poincaré inequalities and hitting times, Annales de l’Institut Henri Poincaré, Probabilités et Statistiques 49 (2013), no. 1, 95–118. DOI:10.1214/11-AIHP447.
- A. Eskenazis and L. Gavalakis, On the entropy and information of Gaussian mixtures, Mathematika (2024). DOI:10.1112/mtk.12246.
- D. Guo, Y. Wu, S. Shamai and S. Verdú, Estimation in Gaussian noise: Properties of the minimum mean-square error, arXiv:1004.3332 (2010).
- C. Luo, Near-Gaussian counterexamples to the Ball–Nayar–Tkocz entropy concavity conjecture, arXiv:2609.11418v2 (2026), Problem 10.2.
- D. Murawski, Comparing moments of real log-concave random variables, Bernoulli 32 (2026), no. 3, 2403–2426. DOI:10.3150/25-BEJ1958.
- A. Saumard and J. A. Wellner, Log-concavity and strong log-concavity: a review, Statistical Surveys 8 (2014), 45–114.